Stop Glaucoma eye drops

Posted by evw100 @ew100, Jul 31 8:10pm

I just turn 81. My ophthalmologist thought I have Glaucoma last year and prescribed two kinds of drops! I read Glaucoma progresses very slowly, about 20 years before blindness! These eye drops have preservatives that irritate my eyes! The pressure on both my eyes are border line high at 23. My father was blind at age 40 with Glaucoma but none of my 8 siblings have Glaucoma. I have stopped the eye drops for a month now and just wondering if someone is in my predicament – continue the drops or stop the drops until Coronavirus vaccine is available, so I feel safe to see the doctor.

@ew100 Welcome to connect we aren't Dr,s but help with what we can I have Glucoma also and Dr has me on Latanaprest I quit for awhile and my pressure went up so went back on.You should call your opthalmologist and talk with her Don,t full around with your eyes Do please call your Dr

REPLY

@ew100, When my opthamologist prescribed my eye drops, he wrote the prescription for the generic version and told me that I could expect some burning when I first put them in. But if the burning continued or if the drops were irritating my eyes, that I should let him know and he would write a different prescription. I did not have to call him because the burning did not continue to bother me.

Your doctor needs needs to know about the irritation. He might even have some helpful tips to prevent the irritation, or even write a different prescription for you. Why don't you call the office next week, and speak to him or the assistant. Perhaps he can give you a return phone call or a new prescription. Do you have someone to pick up your meds? or is there a delivery or mail delivery? Let me know what you find out. .

Liked by azpowells

REPLY

@ew100 Yes forgot to tell you I keep my drops in the refrigerator this helps with the burning I had

REPLY

I have open angle Glaucoma,Chronic Dry eye syndrome and high IOP. Been using 3 drops for about 20 years now. Combigan, Latanaprost ( Xalatan ) and Restasis. Sometimes the drops burn more than at other times . I am thinking of trying the newer drug Xiidra to replace the Restasis. I would check with your Doctor. I would not risk the damage that high IOP can do. Good luck.Be Safe

REPLY
Please login or register to post a reply.